Alert archive / California / High Wind Watches in 2011
High Wind Watch 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at May 27, 2011, 3:03 AM PDT for San Bernardino County, California. It took effect at May 28, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 3:03 AM PDT (10:03 UTC)
- In effect from
- May 28, 2011, 2:00 PM PDT
- Expired
- May 27, 2011, 3:39 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5161 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WWUS75 KVEF 271004 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 303 AM PDT FRI MAY 27 2011 .GUSTY WEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT DURING THIS AFTERNOON AND PERSIST FOR MUCH OF THE EVENING. AN AREA OF LOW PRESSURE WILL MOVE TOWARD THE SOUTHERN GREAT BASIN FROM THE PACIFIC NORTHWEST ON SATURDAY...THIS WILL PROVIDE EVEN STRONGER WINDS ACROSS THE MOJAVE DESERT ON SATURDAY AFTERNOON AND EVENING. CAZ523-271815- /O.NEW.KVEF.WI.Y.0042.110527T2200Z-110528T0500Z/ /O.NEW.KVEF.HW.A.0020.110528T2100Z-110529T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 303 AM PDT FRI MAY 27 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. * WINDS: WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: WIND WILL INCREASE DURING THE AFTERNOON HOURS AND REACH ADVISORY LEVEL BY MID AFTERNOON. THE STRONGEST WINDS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: INCLUDES BARSTOW...DAGGETT...AND FORT IRWIN * IMPACTS: WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS NEAR DRY LAKE BEDS CAN RESULT IN BRIEFLY LOWERED VISIBILITIES AT TIMES DUE TO BLOWING DUST OR SAND. * A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH FOR THE WESTERN MOJAVE DESERT IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
2 follow-up statements
551 WWUS75 KVEF 271935 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1235 PM PDT FRI MAY 27 2011 .GUSTY WEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT DURING THIS AFTERNOON AND PERSIST FOR MUCH OF THE EVENING. AN AREA OF LOW PRESSURE WILL MOVE TOWARD THE SOUTHERN GREAT BASIN FROM THE PACIFIC NORTHWEST ON SATURDAY...THIS WILL PROVIDE EVEN STRONGER WINDS ACROSS THE MOJAVE DESERT ON SATURDAY AFTERNOON AND EVENING. CAZ523-280145- /O.CON.KVEF.WI.Y.0042.110527T2200Z-110528T0500Z/ /O.CON.KVEF.HW.A.0020.110528T2100Z-110529T0600Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 1235 PM PDT FRI MAY 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR NORTHWEST SAN BERNARDINO COUNTY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE ON SATURDAY. * TIMING: WIND WILL INCREASE DURING THE AFTERNOON HOURS AND REACH ADVISORY LEVEL BY MID AFTERNOON. THE STRONGEST WINDS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN * IMPACTS: WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS NEAR DRY LAKE BEDS CAN RESULT IN BRIEFLY LOWERED VISIBILITIES AT TIMES DUE TO BLOWING DUST OR SAND. * A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH FOR THE WESTERN MOJAVE DESERT IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ STACHELSKI
357 WWUS75 KVEF 272239 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 339 PM PDT FRI MAY 27 2011 .GUSTY WEST WINDS WILL INCREASE ACROSS NORTHWEST SAN BERNARDINO COUNTY DURING THIS AFTERNOON AND PERSIST FOR MUCH OF THE EVENING. AN AREA OF LOW PRESSURE WILL MOVE TOWARDS NEVADA ON SATURDAY AND ACROSS THE AREA ON SUNDAY RESULTING IN GUSTY SOUTHWEST TO WEST WINDS ACROSS THE MOJAVE DESERT STARTING SATURDAY AFTERNOON AND LASTING INTO SUNDAY. GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP ON THE BACK SIDE OF THIS SYSTEM ON SUNDAY AFTERNOON AND EVENING ACROSS ESMERALDA AND CENTRAL NYE COUNTIES. CAZ523-280645- /O.UPG.KVEF.HW.A.0020.110528T2100Z-110529T0600Z/ /O.NEW.KVEF.HW.W.0019.110528T1800Z-110530T0000Z/ /O.CON.KVEF.WI.Y.0042.000000T0000Z-110528T0500Z/ WESTERN MOJAVE DESERT- INCLUDING...BARSTOW...DAGGETT...FORT IRWIN 339 PM PDT FRI MAY 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 PM PDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING AS WELL FOR NORTHWEST SAN BERNARDINO COUNTY. * WINDS: WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED SATURDAY INTO SUNDAY. * TIMING: GUSTY WINDS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. WINDS WILL LESSEN TONIGHT BEFORE INCREASING AGAIN LATE SATURDAY MORNING INTO SATURDAY AFTERNOON. WINDS WILL REMAIN GUSTY MOST OF SATURDAY NIGHT AND REMAIN GUSTY INTO SUNDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...YERMO...FOUR CORNERS...NEWBERRY SPRINGS...TRONA * IMPACTS: WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. HIGHWAYS IMPACTED INCLUDE INTERSTATE 15 NEAR BARSTOW AS WELL AS HIGHWAY 58 FROM BARSTOW TO FOUR CORNERS AND HIGHWAY 395 FROM FOUR CORNERS TO THE KERN COUNTY LINE. IN ADDITION...STRONG WINDS NEAR DRY LAKE BEDS AND SAND DUNES CAN RESULT IN BRIEFLY LOWERED VISIBILITIES AT TIMES DUE TO BLOWING DUST OR SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ036-CAZ524>526-NVZ019>022-280645- /O.NEW.KVEF.WI.Y.0043.110528T2100Z-110530T0100Z/ LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING...BULLHEAD CITY...MOHAVE VALLEY...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...VIDAL JUNCTION...THE TOWN OF MT CHARLESTON... RED ROCK...LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY... SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND... HOOVER DAM...LAUGHLIN...PRIMM...SEARCHLIGHT...CAL-NEV-ARI 339 PM PDT FRI MAY 27 2011 /339 PM MST FRI MAY 27 2011/ ...WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ SATURDAY TO 6 PM PDT /6 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE LAS VEGAS VALLEY...SPRING MOUNTAINS...SOUTHERN CLARK COUNTY...LAKE MEAD NATIONAL RECREATION AREA AS WELL AS THE LAUGHLIN-BULLHEAD CITY AREA...NORTHEASTERN SAN BERNARDINO COUNTY AS WELL AS THE MORONGO BASIN AND CADIZ BASIN OF CALIFORNIA...WHICH IS IN EFFECT FROM 2 PM PDT /2 PM MST/ SATURDAY TO 6 PM PDT /6 PM MST/ SUNDAY. * WINDS: SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. LOCAL GUSTS UP TO 55 MPH ARE POSSIBLE IN THE MORONGO BASIN. * TIMING: WINDS WILL INCREASE SATURDAY AFTERNOON. PERIODS OF GUSTY WINDS ARE EXPECTED FROM SATURDAY EVENING INTO EARLY SUNDAY EVENING. THERE MAY BE SOME LULLS IN THE WIND AT TIMES SATURDAY NIGHT INTO EARLY SUNDAY MORNING IN SOME AREAS. THE STRONGEST WINDS ARE EXPECTED TO BE ON SUNDAY IN THE MID TO LATE MORNING BEFORE WINDS DECREASE SUNDAY AFTERNOON. * LOCATIONS: LAS VEGAS...NORTH LAS VEGAS...HENDERSON...RED ROCK CANYON...MT CHARLESTON...BOULDER CITY...THE LAKE MEAD NATIONAL RECREATION AREA...BULLHEAD CITY...LAUGHLIN...SEARCHLIGHT...PRIMM...SANDY VALLEY...BAKER...MOJAVE NATIONAL PRESERVE...TWENTYNINE PALMS...YUCCA VALLEY...LANDERS...MORONGO VALLEY * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON AREA ROADS. HIGHWAYS IMPACTED WILL INCLUDE INTERSTATE 15 FROM NEAR BAKER TO LAS VEGAS AS WELL AS INTERSTATE 40 IN CENTRAL SAN BERNARDINO COUNTY AND HIGHWAY 95 FROM LAS VEGAS SOUTH TOWARDS THE CALIFORNIA-NEVADA BORDER. CHOPPY TO ROUGH WATERS ARE EXPECTED ON AREA LAKES...INCLUDING LAKES MEAD AND MOHAVE AND WILL CREATE HAZARDOUS CONDITIONS FOR BOATS AND PERSONAL WATERCRAFT. AREAS OF BLOWING SAND AND DUST REDUCING VISIBILITY ARE POSSIBLE NEAR AND DOWNWIND OF DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-003-280645- /O.NEW.KVEF.WI.Y.0043.110529T1800Z-110530T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN... GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 339 PM MST FRI MAY 27 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE PLATEAU AND DESERT AREAS OF MOHAVE COUNTY AWAY FROM THE LOWER COLORADO RIVER VALLEY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING: WINDS WILL INCREASE SUNDAY MORNING. THE STRONGEST WINDS WILL LIKELY BE SUNDAY AFTERNOON AND IN THE EARLY EVENING BEFORE WINDS DECREASE LATER IN THE EVENING. * LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON AREA ROADS...INCLUDING INTERSTATE 40 AND HIGHWAY 93. AREAS OF BLOWING DUST AND SAND WILL BE POSSIBLE REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-280645- /O.NEW.KVEF.WI.Y.0043.110529T2100Z-110530T0600Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 339 PM PDT FRI MAY 27 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL INCREASE SUNDAY AFTERNOON WITH THE STRONGEST WINDS EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY EVENING BEFORE WINDS DECREASE LATER IN THE EVENING. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK...DYER...NORTHERN PORTIONS OF THE NEVADA NATIONAL SECURITY SITE * IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON AREA ROADS INCLUDING HIGHWAY 95 FROM SOUTH OF TONOPAH TO BEATTY. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE REDUCING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ002-CAZ527-280645- /O.NEW.KVEF.LW.Y.0010.110528T2100Z-110530T0300Z/ LAKE HAVASU AND FORT MOHAVE-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... NEEDLES 339 PM PDT FRI MAY 27 2011 /339 PM MST FRI MAY 27 2011/ ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ SATURDAY TO 8 PM PDT /8 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY INCLUDING LAKE HAVASU...WHICH IS IN EFFECT FROM 2 PM PDT /2 PM MST/ SATURDAY TO 8 PM PDT /8 PM MST/ SUNDAY. * LOCATION: THE LOWER COLORADO RIVER VALLEY INCLUDING LAKE HAVASU * TIMING: WINDS ARE EXPECTED TO INCREASE SATURDAY AFTERNOON AND REMAIN GUSTY MOST OF SATURDAY NIGHT BEFORE INCREASING AGAIN ON SUNDAY. WINDS WILL BEGIN TO LESSEN SUNDAY EVENING. * WINDS: SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS: GUSTY WINDS WILL CREATE ROUGH TO CHOPPY WATERS ON AREA WATERS CREATING DIFFICULT TO DANGEROUS CONDITIONS FOR BOATING AND THE USE OF OTHER PERSONAL WATERCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ STACHELSKI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at May 26, 9:24 PM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 26, 9:24 PM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 PM PDT THU MAY 26 2011
.SYNOPSIS...DRY AND WINDY CONDITIONS ARE EXPECTED ONCE AGAIN ON
FRIDAY. AN AREA OF LOW PRESSURE WILL MOVE SOUTH TOWARDS NORTHERN
NEVADA ON SATURDAY AND THEN ACROSS THE AREA ON SUNDAY RESULTING IN
MORE GUSTY WINDS AS WELL AS AN INCREASE IN CLOUDS. THE STRONGEST
WINDS ARE EXPECTED TO BE SATURDAY NIGHT INTO SUNDAY. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY
NIGHT INTO SUNDAY NIGHT IN THE SOUTHERN GREAT BASIN. ANOTHER ROUND
OF GUSTY WINDS IS POSSIBLE STARTING ON TUESDAY.
&&
.UPDATE...AFTER PEAKING IN THE LATE AFTERNOON AND EARLY
EVENING...WINDS ACROSS THE WESTERN MOJAVE DESERT OF SAN BERNARDINO
COUNTY BEGINNING TO SHOW SIGNS OF DECREASING. DID TWEAK SPEEDS AND
GUSTS IN THIS EVENINGS UPDATE.
WINDS WILL AGAIN INCREASE LATE FRIDAY AFTERNOON AND EVENING. WILL
HOLD OFF ON ANY HEADLINES AT THIS TIME. OVERALL PATTERN WILL CHANGE
LITTLE OVER THE NEXT 24 HOURS. ZONAL FLOW ALOFT WILL CONTINUE WITH
POWERFUL JET OF 140-160 KNOTS FOR LATE MAY RUNNING NEARLY PARALLEL
TO THE NORTHERN NEVADA BORDER. JET BUCKLES ALONG THE WEST COAST
SATURDAY AS TROUGH DIGS INTO THE GREAT BASIN WITH MODELS PLACING AN
UNSEASONABLY DEEP/COLD UPPER LOW NEAR SOUTH LAKE TAHOE SUNDAY
MORNING. OUR MAIN ISSUE THIS HOLIDAY WEEKEND WILL BE STRONG
SOUTHWEST TO WEST WINDS FOR THE HIGH DESERT OF SAN BERNARDINO COUNTY
AND MOHAVE COUNTY ARIZONA. RIGHT NOW...MUCH OF SOUTHERN NEVADA MAY
BE SPARED FROM THE REALLY STRONG SOUTHWEST WINDS BUT DON'T GET ME
WRONG IT WILL STILL BE BREEZY TO WINDY. THE OTHER ISSUE WILL BE THE
DRAMATIC DROP IN TEMPERATURES BETWEEN SATURDAY AND SUNDAY. IF THE
12Z GFS MODEL IS CORRECT WE COULD BE FLIRTING WITH RECORD LOW
MAXIMUM TEMPERATURES FOR THE SECOND TIME IN THE PAST WEEK AND A
HALF.
&&
.PREV DISCUSSION...
351 PM PDT THU MAY 26 2011
.SHORT TERM...WE ARE IN A LITTLE BREAK FOR NOW WITH THE PREVIOUS
SYSTEM HAVING MOVED ON INTO WYOMING AND COLORADO AND THE NEXT
SYSTEM OFF THE COAST OF THE PAC NW. CIRRUS HAS LINGERED MUCH OF
THE DAY ACROSS THE MOJAVE DESERT AS HIGHER LEVEL MOISTURE HAS
GOTTEN STRUNG OUT ON THE BOTTOM OF THE TROUGH. OVERALL MODELS SHOW
SOME DRYING TAKING PLACE ALOFT NOW THAT WESTERLY FLOW ALOFT HAS
SET UP AND WE SHOULD SEE MOST OF THE CIRRUS CLEAR OUT OF SOUTHERN
PARTS OF THE AREA TONIGHT. WINDS REMAIN GUSTY...BUT WITH
WIDESPREAD ADVISORY WINDS NOT BEING OBSERVED IN NW SAN BERNARDINO
COUNTY THE WIND ADVISORY WAS CANCELLED THERE.
FOR FRIDAY WESTERLY FLOW ALOFT SETS UP KEEPING DRY CONDITIONS IN
PLACE. ALTHOUGH WINDS WILL PICK UP IN THE AFTERNOON FROM THE
SOUTHWEST TO WEST...700 MB WINDS ARE NOT FORECAST TO BE MUCH
HIGHER THAN 35 KTS...WITH THE ECMWF SHOWING EVEN LIGHTER WINDS.
WHILE IT WILL GET WINDY TOMORROW AFTERNOON ONCE AGAIN...ESPECIALLY
IN NW SAN BERNARDINO COUNTY...IT DOES NOT LOOK LIKE WE WILL SEE
THE SUPPORT ALOFT FOR WIDESPREAD ADVISORY LEVEL WINDS AND
THEREFORE I DID NOT ISSUE ANY HEADLINES. TEMPS WILL WARM TO ABOVE
NORMAL UNDER A DECENT AMOUNT OF SUNSHINE.
THE NEXT BIG EVENT WILL COME THIS WEEKEND AS THE NEXT SYSTEM DROPS
SOUTHEAST TOWARDS NORTHERN NEVADA. SOUTHWEST FLOW WILL STRENGTHEN
ACROSS THE AREA ON SATURDAY AND OVERALL HEIGHT FALLS WILL SUPPORT
TEMPS A LITTLE COOLER THAN TOMORROW WHICH WOULD PUT THEM CLOSER TO
NORMAL OR A LITTLE BELOW. HOWEVER...THE MAIN ISSUE WILL BE GUSTY
WINDS STARTING IN THE AFTERNOON AS SURFACE PRESSURE GRADIENTS
TIGHTEN AND WINDS ALOFT INCREASE TO 35 TO 50 KTS OVER THE MOJAVE
DESERT. WIND GUSTS OF 40 TO 55 MPH LOOK LIKELY OVER A LARGE PART
OF THE AREA AND WIND ADVISORIES LOOK A LOCK. AREAS OF BLOWING DUST
AND SAND WILL ALSO OCCUR ESPECIALLY NEAR DRY LAKE BEDS AND SAND
DUNES. WE DID NOT ISSUE ANY HEADLINES AT THIS TIME AS WINDS LOOK
TO KEEP ON GOING RIGHT INTO SUNDAY IN MANY AREAS AND THERE MAY NOT
BE MUCH OF A LULL SATURDAY NIGHT. SOME AREAS COULD SEE WARNING
LEVEL GUSTS. THE HIGHEST WINDS SUNDAY LOOK TO BE IN THE MORNING
AND EARLY AFTERNOON...WITH WINDS DROPPING OFF BY THE LATE
AFTERNOON IN THE WAKE OF THE TROUGH PASSAGE. WITH THE CONCERN FOR
PEOPLE VENTURING OUT TO AREA LAKES THIS HOLIDAY WEEKEND AND GUSTY
WINDS FORECAST...WE HAVE ISSUED A GRAPHIC ON OUR WEBSITE TO
HIGHLIGHT THIS POTENTIAL HAZARD.
SHOWERS AND ISOLATED THUNDERSTORMS LOOK TO MOVE INTO THE SOUTHERN
GREAT BASIN LATE SATURDAY NIGHT AND ESPECIALLY ON SUNDAY. BOTH
THE WRF AND GFS SHOW SOME FRONTOGENETIC BAND OF PRECIPITATION
SETTING UP SUNDAY AFTERNOON OVER CENTRAL NYE COUNTY...THUS RAISED
POPS IN THIS AREA AS WELL AS INTO LINCOLN COUNTY. THE SOUTHERN
EXTENT OF SUFFICIENT MOISTURE FOR PRECIPITATION LOOKS TO BE A
SHARP-CUT OFF RIGHT NEAR CLARK COUNTY...SO HAVE A BIG DROP OFF IN
POPS THEN. MUCH COLDER WEATHER WILL ARRIVE BY SUNDAY AFTERNOON IN
THE WAKE OF THE TROUGH AND HIGHS WILL DROP A GOOD 15 DEGREES FROM
SUNDAY. SNOW LEVELS ARE FORECAST TO DROP TO NEAR 6000 FEET BY
SUNDAY NIGHT...SO SOME HIGHER ELEVATIONS COULD SEE A LIGHT COATING
OF SNOW IN HEAVIER SNOW SHOWERS.
.LONG TERM...MODELS INDICATE THAT THE UPPER LOW WILL SHIFT NORTHEAST
OUT OF THE AREA SUNDAY NIGHT FOLLOWED BY WEAK RIDGING ON MONDAY.
THIS WILL BRING LIGHTER WINDS BACK INTO THE AREA ALONG WITH WARMING
TEMPERATURES. ANOTHER STRONGER LOW IS FORECAST TO DROP DOWN THE WEST
COAST MONDAY NIGHT AND TUESDAY BRINGING GUSTY WINDS BACK INTO THE
FORECAST TUESDAY AFTERNOON. MODELS ARE ALSO IN AGREEMENT THAT A
STRONG AREA OF HIGH PRESSURE WILL DEVELOP OVER THE SOUTHERN PORTIONS
OF THE U.S. WHICH WOULD KEEP THE LOW HANGING OFF SHORE FOR SEVERAL
DAYS. THE EXACT SETUP OF BOTH THE HIGH AND LOW ARE STILL IN
QUESTION...BUT IF THE MODELS ARE RIGHT WITH THE CURRENT RUNS...THEN
WE ARE LOOKING FOR ABOUT A 5 DAY PERIOD OF WINDY CONDITIONS. THIS
WOULD ALSO BRING MUCH WARMER TEMPERATURES BACK INTO THE AREA WITH
READINGS A FEW DEGREES ABOVE NORMAL BY THE END OF NEXT WEEK.
&&
.AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO BE FROM THE
SOUTHWEST THE REST OF TONIGHT WITH SPEEDS OF 10-13 KTS WITH
OCCASIONAL GUSTS OF 20 KTS. SOUTHWEST WINDS AROUND 10-15KTS WITH A
GUST UP TO 25 KTS POSSIBLE FRIDAY. SCT CLOUDS AOA 25K FEET THROUGH
FRIDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WEST TO NORTHWEST WINDS AROUND 10-20KTS ACROSS NORTHERN
AND WESTERN AREAS AND SOUTHWEST 10-20KTS OVER THE SOUTHERN AND
EASTERN PORTIONS. THE ONLY EXCEPTION WITH BE AROUND KDAG WHERE GUSTS
AROUND 40KTS ARE POSSIBLE LATE FRIDAY AFTERNOON AND EVENING.
VARIABLE UPPER LEVEL CLOUD COVERAGE CAN BE EXPECTED.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL DROP SOUTH OUT OF THE PAC
NW AND SETTLE IN OVER NORTHERN NEVADA ON SATURDAY...WHICH WILL
RESULT IN STRONG SOUTHWESTERLY WINDS ACROSS THE MOJAVE DESERT ON
SATURDAY. WITH WIDESPREAD RELATIVE HUMIDITY VALUES BELOW 15 PERCENT
EXPECTED...HAVE ISSUED A FIRE WEATHER WATCH FOR CALIFORNIA ZONES 228
AND 229...NEVADA ZONES 465 AND 466...AND ARIZONA ZONES 101 AND 102
FOR SATURDAY AFTERNOON. THERE IS SOME POSSIBILITY THAT CRITICAL
CONDITIONS MAY BE MET AGAIN ON SUNDAY AFTERNOON MAINLY OVER
SOUTHERN NEVADA AND NORTHWEST ARIZONA AS RELATIVE HUMIDITY VALUES
WILL BE CLOSE TO OR BELOW 15 PERCENT AND GUSTY WINDS ARE ONCE
AGAIN EXPECTED...HOWEVER THE LOW HUMIDITIES LOOK TO BE IN A
SMALLER AMOUNT OF THE AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NVZ465-466.
AZ...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR AZZ101-102.
CA...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR CAZ228-229.
&&
UPDATE...PIERCE
PREV DISCUSSION...STACHELSKI/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 26, 3:52 AM PDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 352 AM PDT THU MAY 26 2011 CAZ523-270700- WESTERN MOJAVE DESERT- 352 AM PDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING. A WIND ADVISORY IS IN EFFECT UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF STRONG WINDS ARE LIKELY TO CONTINUE THROUGH SUNDAY...AND MORE WIND ADVISORIES OR EVEN HIGH WIND WARNINGS MAY BE NEEDED. IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR A COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY BRUSH. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND WOULD BE APPRECIATED TODAY AND TONIGHT. AZZ001>003-036-CAZ524>527-NVZ016-017-020>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 352 AM PDT THU MAY 26 2011 /352 AM MST THU MAY 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED SATURDAY AFTERNOON AND EVENING...AND A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>522-NVZ014-015-018-019-270700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-SHEEP RANGE-SPRING MOUNTAINS- 352 AM PDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ASIDE FROM LOCALLY GUSTY WINDS EARLY THIS MORNING...HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:03 AM PDT | Wind Advisory | VEF | San Bernardino | 32 hr |
| May 27, 2:47 PM PDT | Red Flag Warning | VEF | San Bernardino | 53 hr |
| May 27, 3:39 PM PDT | High Wind Warning | VEF | Inyo, San Bernardino | 49 hr |
| May 27, 3:39 PM PDT | Lake Wind Advisory | VEF | San Bernardino | 52 hr |
| May 27, 3:39 PM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 55 hr |
Nearby
High Wind Watches in California, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.